MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® CAPTURING ROD NUT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® CAPTURING ROD NUT; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® CAPTURING ROD NUT
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/11/2024, it was reported by a sales representative via (b)(4) that (2) 5033-100 capturing rods tips broke off in the 5046-100 capturing rod nut.This occurred during an aos troch nail while inserting the lag screw for the torch nail, the tip broke off with the nut that screws onto the back of the tool.The surgeon was able to remove everything safely with no harm to the patient.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged 5046-100 serial/batch number (b)(6) was received for investigation.Upon visual inspection, it was determined that the hex thread on the returned capturing rod nut had become detached.No functional testing was performed due to the damaged to the device.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.

Brand Name
GALILEO® CAPTURING ROD NUT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19250272
Report Number1220246-2024-02837
Device Sequence Number7309939
Product Code HSB
UDI-Device Identifier00848665039160
UDI-Public00848665039160
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® CAPTURING ROD NUT
Device Catalogue Number5046-100
Device Lot Number212975
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown